MAUDE Adverse Event Report: SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD; INC. PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67PFS45
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Three bivona flextend¿ tts¿ tracheostomy tubes were returned for analysis.No damage was noted to the units upon visual examination.An air cuff symmetry test was performed finding that the all three cuff's inflated without problems.The cuffs were then measured; noting that all were within specification.Relevant documents were reviewed and deemed adequate.The manufacturing process was reviewed finding that all procedures were being carried out appropriate.Training was reviewed, confirming that the personnel had trainings up to date.Verification of (b)(4) assemblies were reviewed and deemed adequate.It was seen production personnel performs a 100% air cuff symmetry visual inspection during process and quality inspectors takes a representative sample of the lot and performs air cuff symmetry test.Based on the evidence, the complaint was not confirmed with no fault found.
 
Event or Problem Description
Information was received indicating that during a tracheostomy (trach) tube change out, a smiths medical portex bivona flextend¿ tts¿ tracheostomy tube cuff would only partially inflate.It was reported the staff were attempting to change out and size up during this pediatric airway emergency.Two more trach tubes were attempted to be used during this emergency with the same.A different trach lot number was then used and placed.There were no reported adverse patient effects.

Brand Name
PORTEX BIVONA FLEXTEND¿ TTS¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD; INC.
6000 nathan lane n
minneapolis, MN 55442
MDR Report Key7947925
Report Number3012307300-2018-04182
Device Sequence Number2255295
Product Code JOH
UDI-Device Identifier10351688518637
UDI-Public10351688518637
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date03/24/2022
Device Catalogue Number67PFS45
Device Lot Number3368127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2018
Initial Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;